AHRQ WebM&M: Morbidity and Mortality Rounds on the Web
An elderly man on warfarin and aspirin for chronic atrial fibrillation and previous cerebrovascular accident presented to the emergency department with a severe headache. Found to have bilateral subdural hematomas and a supratherapeutic INR (4.9), he was admitted to the ICU. Even though the patient was discharged with his warfarin discontinued permanently, the outpatient pharmacy kept it on the active medication list and refilled his mail order prescription automatically, leading again to an elevated INR.
Commentary by Celina Garza Mankey, MD, and Prathibha Varkey, MD, MPH, MBA
sábado, 7 de junio de 2014
AHRQ WebM&M: Morbidity and Mortality Rounds on the Web ► Discontinued Medications: Are They Really Discontinued?
Publicado por salud equitativa en 5:47
Suscribirse a: Enviar comentarios (Atom)
No hay comentarios:
Publicar un comentario